Flash Flood, Custer
- When
- July 15, 5:15 PM MST to 5:45 PM MST
- Where
- Custer County, 4 mi SSE of Wetmore
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 38.183, -105.050
mainly flooding roads for a short time.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Heavy rain caused flash flooding on the Mason Gulch Burn scar...mainly flooding roads for a short time.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 15, 12:16 PM MST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 116 PM MDT FRI JUL 15 2005 .SHORT TERM... (TONIGHT AND SATURDAY) ...RED FLAG WARNING FOR FIRE WEATHER ZONES 220 AND 223 UNTIL 9 PM MDT THIS EVENING... MAIN FORECAST CHALLENGE CONTINUES TO BE AREAL COVERAGE OF SHRA/TSRA...INCLUDING ANY DRY THUNDERSTORM POTENTIAL...AND MAX/MIN TEMPS OVER THE NEXT 24 HOURS. CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER ANALYSES SHOWED A VERY BROAD...AND DIRTY...MID/UPPER LEVEL HIGH PRESSURE CENTER OVER THE GREAT BASIN. MINOR SHORTWAVE TROUGHS...SOME DIFFICULT TO DISCERN...WERE ROTATING THROUGH AND AROUND THE HIGH. FIRST BATCH OF SHRA/TSRA FORMED OVER THE CONTDVD LATE THIS AM/EARLY AFTN. THE MOST UNSTABLE AND DRY AIR...IN TERMS OF FIRE WEATHER...WAS OVER THE CONTDVD WITH HAINES VALUES OF 5 AND 6 THIS AFTN. TNGT...ANTICIPATING THE WEATHER PATTERN AND SENSIBLE WEATHER TO BE SIMILAR AS LAST NGT. ISOLD-SCT SHRA/TSRA...MAINLY OVER THE HIGH COUNTRY AND THE I-25 CORRIDOR...SHOULD DIE OUT SHORTLY AFTER SUNSET GIVEN THE LACK OF ANY SYNOPTIC SCALE ASCENT OR FEATURE. WILL CONTINUE THE RED FLAG WARNING FOR FIRE WEATHER ZONES 220 AND 223 FOR ISOLD-SCT DRY THUNDERSTORMS...HAINES 5-6...AND EXTREMELY DRY FUELS. THE PRECIPITATION MAY ACTUALLY TRANSITION FROM DRY TO WET DURING THE EVENING IN SOME OF THE MORE INTENSE CELL UPDRAFT REGIONS. MIN TEMPS SHOULD BE SIMILAR TO FRI MORNINGS. SAT...PERSISTENCE PROBABLY THE BEST TOOL TO USE. LITTLE PATTERN CHANGE...SO THERE WILL BE THE POTENTIAL FOR ISOLD SHRA/TSRA OVER THE MOUNTAINS AND HIGH VALLEYS INCLUDING POSSIBLY INTO THE I-25 CORRIDOR REGION DURING THE MID/LATE AFTN. DAYTIME MINIMUM HUMIDITY LEVELS WILL LIKELY RANGE FROM 14-35% IN THE MOUNTAINS AND HIGH VALLEYS...ALONG WITH HAINES VALUES OF 5 OR 6. THE FUELS WILL STILL BE EXTREMELY DRY. THE UNCERTAINTY IS THE DRY THUNDERSTORM COVERAGE POTENTIAL. THINKING THAT WITH A LITTLE DRIER AIR MASS AND LACK OF NOTICEABLE MID/UPPER LEVEL SHORTWAVE TROUGH...ANY DRY THUNDERSTORM COVERAGE WILL BE LESS THAN 15%...SO WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME. MAX TEMPS SHOULD BE SIMILAR TO FRI AFTNS. METZE .LONG TERM... (SUNDAY THROUGH FRIDAY) UPPER RIDGE REMAINS OVER THE SOUTHWESTERN U.S. THROUGH THE FORECASTER PERIOD BUT GETS SQUASHED SOUTHWARD A LITTLE BY UPPER LEVEL SYSTEM THAT TRAVELS ACROSS THE NORTHERN TIER STATES BEGINNING SUNDAY. THIS SYSTEM WILL SEND A SURGE DOWN THE EASTERN FRONT RANGE SUNDAY NIGHT ALLOWING FOR SLIGHT COOLING MONDAY ALONG WITH A CHANCE FOR PRECIP OVER THE EASTERN MOUNTAINS AND PLAINS. THE RIDGE BUILDS BACK IN FOR MIDWEEK. REMAINS OF EMILY WILL BE MOVING ACROSS TEXAS BY THE END OF THE WEEK BUT IMPACT ON COLORADO SHOULD BE MINIMAL. MODELS ARE PRETTY CONSISTENT FROM RUN TO RUN WITH THE PASSAGE OF THE BOUNDARY ON MONDAY AND WITH THE GENERAL PATTERN OVER THE FORECAST PERIOD. THE USUAL DISAGREEMENTS FROM MODEL TO MODEL WITH PRECIP COVERAGE AND TIMING. STAYED THE COURSE WITH THE CURRENT FORECAST AND MADE VERY FEW CHANGES TO THE GRIDS. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM FRIDAY FOR COZ220...COZ223. && 17/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT FRI JUL 15 2005 COZ058>089-093>099-161300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 658 AM MDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ONE...MAYBE TWO MARGINALLY SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE BEST CHANCE FOR A MARGINALLY SEVERE STORMS WILL BE OVER OR NEAR THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE PIKES PEAK REGION. THE MAIN THREAT WILL BE HAIL UP TO THE SIZE OF PENNIES. OVER THE REMAINDER OF THE MOUNTAINS OF COLORADO...MOUNTAIN VALLEYS AND I-25 CORRIDOR...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. THE MAIN THREAT FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. BRIEF PERIODS OF HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AND SUNDAY...MAINLY ACROSS THE MOUNTAINS AND IMMEDIATELY ADJACENT PLAINS. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. FOR MONDAY AND TUESDAY A SLIGHT INCREASE IN THUNDERSTORM ACTIVITY IS ANTICIPATED...AS A WEAK COLD FRONT MOVES THROUGH THE AREA. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL THEN RETURN FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE AFTER 3 PM ALONG THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAINS AND THE PIKES PEAK REGION.
The Pueblo radar (KPUX), 82 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467936, 5467937.